Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2014, 1:39 AM EDT for Middlesex County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2014, 1:39 AM EDT (05:39 UTC)
- Expired
- Sep 3, 2014, 2:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 5.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS51 KBOX 030539
SVRBOX
MAC017-NHC011-030615-
/O.NEW.KBOX.SV.W.0110.140903T0539Z-140903T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT WED SEP 3 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 215 AM EDT
* AT 139 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER BROOKLINE...OR 9 MILES WEST OF NASHUA...AND WAS
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...MILFORD...PELHAM...PEPPERELL...
AMHERST...TOWNSEND...LITCHFIELD...HOLLIS...NEW IPSWICH...
BROOKLINE...WILTON...ASHBY...GREENVILLE AND MASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4291 7144 4283 7143 4282 7138 4280 7136
4278 7136 4277 7135 4276 7131 4264 7181
4277 7188 4291 7145
TIME...MOT...LOC 0539Z 248DEG 39KT 4274 7168
$$
FRANK4 follow-up statements
284
WWUS51 KBOX 030544
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
144 AM EDT WED SEP 3 2014
MAC017-NHC011-030615-
/O.CON.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
MIDDLESEX MA-HILLSBOROUGH NH-
144 AM EDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHWESTERN MIDDLESEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...
AT 143 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER BROOKLINE...OR 7 MILES WEST OF NASHUA...MOVING EAST AT
45 MPH.
DOPPLER RADAR IS SHOWING SOME WEAK ROTATION NEAR BROOKLINE NEW
HAMPSHIRE. ALTHOUGH NOT IMMEDIATELY LIKELY...WE CAN NOT RULE OUT
THE LOW PROBABILITY OF A VERY BRIEF WEAK TORNADO.
LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...MILFORD...PELHAM...PEPPERELL...
AMHERST...TOWNSEND...LITCHFIELD...HOLLIS...NEW IPSWICH...BROOKLINE...
WILTON...ASHBY...GREENVILLE AND MASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4291 7144 4283 7143 4282 7138 4280 7136
4278 7136 4277 7135 4276 7131 4264 7181
4277 7188 4291 7145
TIME...MOT...LOC 0543Z 248DEG 39KT 4275 7163
$$
FRANK573
WWUS51 KBOX 030554
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
154 AM EDT WED SEP 3 2014
MAC017-NHC011-030615-
/O.CON.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
MIDDLESEX MA-HILLSBOROUGH NH-
154 AM EDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHWESTERN MIDDLESEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...
AT 154 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NASHUA...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...MILFORD...PELHAM...PEPPERELL...
AMHERST...TOWNSEND...LITCHFIELD...HOLLIS...BROOKLINE...WILTON AND
MASON.
LAT...LON 4291 7144 4283 7143 4282 7138 4280 7136
4278 7136 4277 7135 4276 7131 4266 7172
4282 7173 4291 7145
TIME...MOT...LOC 0554Z 243DEG 31KT 4279 7152
$$
FRANK489
WWUS51 KBOX 030602
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 AM EDT WED SEP 3 2014
MAC017-030611-
/O.CAN.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
MIDDLESEX MA-
202 AM EDT WED SEP 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIDDLESEX COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4283 7143 4282 7138 4280 7136 4278 7136
4277 7135 4276 7131 4270 7161 4270 7162
4286 7160 4291 7144
TIME...MOT...LOC 0601Z 248DEG 39KT 4282 7142
$$
NHC011-030615-
/O.CON.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
HILLSBOROUGH NH-
202 AM EDT WED SEP 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTHEASTERN HILLSBOROUGH COUNTY...
AT 201 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER LITCHFIELD...OR NEAR MERRIMACK...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...PELHAM...PEPPERELL...AMHERST...
LITCHFIELD AND HOLLIS.
LAT...LON 4283 7143 4282 7138 4280 7136 4278 7136
4277 7135 4276 7131 4270 7161 4270 7162
4286 7160 4291 7144
TIME...MOT...LOC 0601Z 248DEG 39KT 4282 7142
$$
FRANK463
WWUS51 KBOX 030615
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 AM EDT WED SEP 3 2014
NHC011-030625-
/O.EXP.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
HILLSBOROUGH NH-
215 AM EDT WED SEP 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSBOROUGH
COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
LAT...LON 4283 7143 4282 7138 4280 7136 4278 7136
4277 7135 4276 7131 4270 7161 4270 7162
4286 7160 4291 7144
TIME...MOT...LOC 0613Z 248DEG 39KT 4282 7142
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 10:01 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 2, 10:01 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1001 PM EDT TUE SEP 2 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT AND WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT DRIER AND MUCH LESS HUMID AIR OVERSPREADS THE AREA WEDNESDAY AND THURSDAY. HUMIDITY WILL ONCE AGAIN INCREASE BY THE END OF THE WEEK AS THE NEXT COLD FRONT BRINGS THE RISK FOR MORE SCATTERED SHOWERS/THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. MORE AUTUMN-LIKE WEATHER FOLLOWS SUNDAY AND INTO AT LEAST EARLY NEXT WEEK WITH COOLER AND LESS HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 10 PM UPDATE... TRICKY FORECAST REGARDING WHAT WILL OCCUR WITH ONGOING CONVECTION IN NY/NJ/PA THIS EVENING. CURRENT TIMING HAS THIS AT THE BOX CWA BORDER BY ABOUT 0330Z OR ABOUT 1130PM. LATEST MESO-SCALE GUIDANCE CONTINUES TO INDICATE ABOUT 1000J/KG OF 100MB ML CAPE VALUES BUT THIS CONTINUES TO DECLINE CONSIDERING WE ARE OVER AN HOUR FROM SUNSET NOW. THERE IS STILL MODEST LLJ ENERGY MAINLY FOCUSED WITH THE ACTIVITY ACROSS NJ...BUT THERE IS ALSO A SIGNIFICANT DIP IN K-VALUES THANKS TO A BROAD DRY LAYER ACROSS THE AREA. THEREFORE...FEEL THAT MODELS MAY BE ON TO SOMETHING DISSIPATING A LOT OF THIS ACTIVITY AS IT MOVES IN DESPITE THE WHAT IS LEFT OF THE INSTABILITY. EVEN WHAT IS LEFT SHOULD BE MUCH DIMINISHED BY THE TIME THE FRONT ASSOCIATED WITH IT ARRIVES. THEREFORE...WILL GRADUALLY TAPER POPS FROM W-E FROM CHANCE TO SLIGHT CHANCE WITH THE POSSIBILITY THAT SOME AREAS E OF THE WORCESTER HILLS SEE LITTLE IF ANY RAINFALL. STILL...WILL NEED TO MONITOR THIS ACTIVITY AS IT ENTERS THE WEST THANKS TO THAT NOTED SPIKE IN SHEAR WHICH MAY AT LEAST HELP KEEP THINGS MODESTLY ORGANIZED. OTHERWISE...WILL ALSO NEED TO WATCH SRN COASTAL WATERS SHOULD ANY CONVECTION MOVE ACROSS WITH THAT LLJ CURRENTLY OVER NJ. IN SUM...COULD STILL BE SOME THUNDER LEFT BY THE TIME IT ARRIVES IN ARES W OF THE WORCESTER HILLS...WITH ONLY A VERY ISOLATED SEVERE THREAT...BUT EXPECT EVERYTHING TO RAPIDLY WEAKEN AS THE FRONT SWINGS ACROSS SRN NEW ENGLAND. PREVIOUS DISCUSSION... TONIGHT... STRONG COLD FRONT WILL MOVE ACROSS THE NORTHEAST OVERNIGHT. THIS FRONT IS EXPECTED TO MOVE INTO THE WESTERN ZONES AROUND 02-04Z AND OFFSHORE BETWEEN 10-12Z. ANTICIPATE CONVECTION WILL BE ONGOING AS IT APPROACHES THE REGION PER THE AMOUNT OF SURFACE HEATING AND DYNAMICS OUT AHEAD OF IT IN WESTERN CWA'S. BY THE TIME IT APPROACHES THE REGION A GOOD AMOUNT OF INSTABILITY WILL BE LOSS SO WE MAY SEE DYING CONVECTION. HOWEVER SOME MODELS...ESP THE HIGH-RES GUIDANCE SHOWS ABOUT 500 J/KG OF CAPE LINGERING BY THE TIME THE FRONT APPROACHES. ON TOP OF THE POSSIBLE INSTABILITY...850MB LLJ DOES INCREASE AS THE FRONT APPROACHES AND SHEAR VALUES INCREASE AS WELL. IN FACT...GUIDANCE SHOWS THAT 0-6KM SHEAR INCREASES TO 25KTS...BUT IT IS THE 0-1 KM SHEAR THAT INCREASES TO 30-40KTS. LASTLY K-INDEX PLUME MOVES OVER THE REGION DURING THIS TIMEFRAME GIVING THE REGION THE MOISTURE IT NEEDS FOR THUNDERSTORMS TO CONTINUE. THEREFORE BELIEVE THAT ALL THE INGREDIENT MENTIONED ABOVE MAY ALLOW FOR A FEW STRONG TO PERHAPS A SEVERE STORM AS THE FRONT MOVES THE REGION. KEEP IN MIND THAT THIS IS AN OVERNIGHT EVENT WHICH IS NOT IN THE NORTHEAST FAVOR PER CLIMO...BUT CONDITIONS DO SHOW THAT A FEW STRONG STORMS ARE POSSIBLE. LASTLY...EVEN THOUGH THE REGION DID SEE SOME ACTION TODAY...THE ATMOSPHERE DID BOUNCE BACK VERY WELL AFTER THE STORMS PASSED. AS THE FRONT MOVES THROUGH THE K-INDEX VALUE AS WELL AS THE INSTABILITY DO DROP AFTER 06Z SO THAT THE CHANCE FOR ANY CONVECTION TO OCCUR DISSIPATES SIGNIFICANTLY. IN FACT...THE SHOWERS AND THUNDERSTORMS FROM THE FRONT WILL FRAGMENT AND BECOME VERY ISO IN NATURE BY THIS TIME FRAME AND MAY EVEN STRUGGLE TO REACH THE EAST COAST. WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE BELIEVE THAT A FEW SHOWERS WILL REACH SO CONTINUED THE SLIGHT CHANCE POP FOR NOW. OVERNIGHT TEMPS WILL STRUGGLE TO DROP AS CLOUD COVER WILL KEEP TEMPS FROM RADIATING OUT OVERNIGHT AND DEWPOINTS WILL REMAIN IN THE 70S UNTIL FRONTAL PASSAGE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... TOMORROW AND TOMORROW NIGHT... SURFACE FRONT WILL MOVE OFFSHORE BY EARLY TOMORROW MORNING AS UPPER LEVEL TROUGH WILL PUSH THROUGH AS WELL. 850 MB RIDGE WILL BEGIN TO SET UP OVER THE REGION ALLOWING FOR DRY AIR TO MOVE INTO THE AREA. THIS WILL KEEP THE WEATHER DRY FOR BOTH TOMORROW AND TOMORROW NIGHT. 850 MB TEMPS DROP DOWN TO -14C AND WITH MIXING UP TO 850MB WILL ALLOW FOR TEMPS TO REACH INTO THE MID TO UPPER 80S. DIFFERENCE WILL BE THE HUMIDITY AS DRY AIR WILL MIX DOWN DROPPING DEWS DOWN INTO THE UPPER 50S. WINDS WILL BE GUSTY REACHING ABOUT 20 MPH. OVERNIGHT...WITH CLEAR SKIES AND WINDS BECOME LIGHT AND VARIABLE...ANTICIPATE RADIATIONAL COOLING. LOWS WILL DROP INTO THE MID TO LOW 50S. A FEW SITES COULD EVEN DROP INTO THE UPPER 40S ACROSS CT VALLEY. && .LONG TERM /THURSDAY THROUGH TUESDAY/... HIGHLIGHTS: * DRY THU/FRI WITH WARMER THAN NORMAL AFTERNOON TEMPS * MORE HUMID SAT WITH SCATTERED STORMS POSSIBLE * TREND TOWARD COOLER/LESS HUMID WEATHER SUN INTO EARLY NEXT WEEK THURSDAY AND FRIDAY... DRY/QUIET WEATHER CONTINUES THU WITH HIGH PRES AND A DRY/STABLE AIRMASS OVER THE REGION. IT WILL BE WARM WITH HIGHS OF 80- 85...COOLER ALONG THE COAST WITH AFTERNOON SEABREEZES...HOWEVER DEW PTS REMAINING IN THE 50S WILL PROVIDE COMFORTABLE HUMIDITY LEVELS. BY FRIDAY THE SUBTROPICAL RIDGE ALONG THE EAST COAST BRIEFLY BUILDS NORTHWARD INTO SOUTHERN NEW ENGLAND AHEAD OF THE NEXT NORTHERN STREAM TROUGH. THIS WILL RESULT IN WARMER TEMPS WITH HIGHS WELL INTO THE 80S COMBINED WITH MORE HUMID CONDITIONS AS DEW PTS CLIMB FROM THE 50S INTO THE 60S. THUS A WARM AND HUMID DAY FRIDAY. ALL MODEL GUIDANCE INCLUDING THE 12Z GEFS AND NEW 12Z ECMWF SUGGEST JET DYNAMICS/BEST SHEAR/INSTABILITY AND CONVERGENCE ASSOCIATED WITH COLD FRONT HOLD OFF UNTIL SAT. THUS SLIGHT CHANCE POPS CONFINED TO WESTERN NEW ENGLAND LATE FRI FROM A MODEL BLEND SEEMS REASONABLE. HENCE MOST OF THE AREA ESPECIALLY RI AND EASTERN MA MAY REMAIN DRY FRI. SATURDAY... ALL DETERMINISTIC AND PROBABILISTIC /12Z GEFS AND 12Z ECENS/ GUIDANCE SUGGEST COLD FRONT WILL MOVE SLOWLY INTO THE REGION SAT. TEMPS ARE PROJECTED TO BE IN THE 80S SAT ALONG WITH DEW PTS IN THE 60S TO NEAR 70 SO THIS SHOULD YIELD AT LEAST MARGINAL INSTABILITY. THE 12Z GEFS SUGGEST A 30-40% PROBABILITY OF UP TO 1200 J/KG OF CAPE. THIS COMBINED WITH MODEST JET DYNAMICS/SHEAR AND FRONTAL CONVERGENCE EXPECTING A RISK FOR SCATTERED THUNDERSTORMS ALONG WITH A THREAT FOR HEAVY RAIN AS PWATS CLIMB ABOVE NORMAL. COULD BE A FEW STRONG STORMS GIVEN THE PARAMETERS MENTIONED ABOVE. SUNDAY... LIKELY OUR TRANSITION DAY AS BOTH ENSEMBLES /12Z ECENS AND GEFS/ SUGGEST FRONT MAY BE SLOW TO CLEAR THE COAST SUN MORNING. THUS SHOWERS MAY LINGER EARLY SUNDAY ESPECIALLY SOUTH COAST WITH A TREND TOWARD DRIER WEATHER AS THE DAY PROGRESSES FROM NW TO SE. MONDAY AND TUESDAY... SHOULD BE DRIER...COOLER AND LESS HUMID AS FRONT MOVES OFFSHORE. HOWEVER SOME OF THE GUIDANCE SHOWS UNCERTAINTY HOW FAR OFFSHORE THIS BOUNDARY GETS. THUS CLOUDS AND POSSIBLE UNSETTLED WEATHER MAY LURK JUST OFFSHORE. WILL KEEP THE FORECAST DRY FOR NOW. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE IN TRENDS. 7 PM UPDATE...NO MAJOR CHANGES FROM 18Z TAFS. SHOWERS AND T-STORMS OVER MA CONTINUE TO ERODE. NEXT ROUND OF T-STORMS OVER WESTERN- CENTRAL NY AND PA ARRIVES IN WESTERN NEW ENGLAND 01Z-03Z THEN WEAKENS AS IT ENTERS EASTERN NEW ENGLAND. FOG AT NANTUCKET WILL PERSIST AND THEN BEGIN TO IMPROVE AROUND 06Z AND ESPECIALLY 09Z- 12Z WHEN FRONTAL PASSAGE OCCURS. EARLIER DISCUSSION BELOW. ============================================================== TONIGHT...A LULL IN ACTIVITY AFTER 00Z. BEFORE ANOTHER ROUND OF SHOWERS WITH ISO THUNDER MOVES THROUGH AFTER 03/04Z. THIS CONVECTION IS ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH WILL PASS THROUGH THE REGION OVERNIGHT. EXPECT CONVECTION TO WEAKEN AS IT MOVES THROUGH WITH BRIEF LOWERING IN CIG HEIGHTS. PATCHY FOG IS EXPECT AHEAD OF THE FRONT AND SHOULD DISSIPATE AS IT PASSES THROUGH. WED INTO WED NIGHT...VFR. PATCHY FOG IN CT VALLEY WED NIGHT. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. MAY BE A SHOWER OR THUNDERSHOWER IN THE AFTERNOON. KBDL TERMINAL...HIGH CONFIDENCE. OUTLOOK...THURSDAY THROUGH SATURDAY... THU AND FRIDAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS OTHER THAN LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. A PERIOD OF MVFR- IFR CONDITIONS EXPECTED IN LOW CLOUDS/FOG PATCHES AND SCT SHOWERS/THUNDERSTORMS. TIMING HIGHLY UNCERTAIN AT THIS POINT. SUNDAY...ANY MVFR ALONG SOUTH COAST SHOULD TREND TOWARD VFR WITH POTENTIAL SHOWERS MOVING OFFSHORE. OTHERWISE VFR PREVAILS ELSEWHERE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH THE PERIOD WEDNESDAY NIGHT. TONIGHT... SW FLOW BEGINS TONIGHT BEFORE A COLD FRONT PASSES OVER THE WATERS OVERNIGHT. EXPECT A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE AS THE WINDS SHIFT TO THE W-NW. A FEW SHOWERS AND THUNDERSTORMS MAY MOVE OVER THE SOUTHERN WATERS BY MIDNIGHT LASTING TIL ABOUT 3AM. SEAS MAY APPROACH 5 FT ON THE SOUTH OCEAN WATERS BUT HAVE LOW CONFIDENCE AND HELD OFF ON ISSUING A SCA. OTHERWISE...SOME FOG MAY LEAD TO VSBY REDUCTIONS TONIGHT BEFORE THE FRONT PASSES. WED INTO WED NIGHT...QUIET BOATING WEATHER. A FEW GUSTS NEAR 15KTS POSSIBLE DURING THE DAY. OUTLOOK...THURSDAY THROUGH SATURDAY... MODERATE CONFIDENCE THROUGH THIS PERIOD. THURSDAY...HIGH CONFIDENCE. WEAK PRESSURE GRADIENT YIELDS LIGHT WINDS AND SEAS ALONG WITH GOOD VISIBILITIES SHOULD MAKE FOR NICE BOATING WEATHER. AFTERNOON SEABREEZES EXPECTED. FRIDAY...MODERATE TO HIGH CONFIDENCE. NEAR SHORE SOUTHWEST WIND GUSTS OF 20 TO 25 KNOTS MAY DEVELOP IN THE AFTERNOON WITH GOOD MIXING OVER THE LAND. SW WIND WAVES DEVELOP ESPECIALLY NEAR SHORE. DRY WEATHER WILL PREVAIL WITH A CHANCE OF SHOWERS/T-STORMS INCREASING AFTER SUNSET. FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. AREAS OF FOG MAY AFFECT THE SOUTHERN WATERS. SOUTHWEST WIND GUSTS AROUND 20 KNOTS ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. THERE WILL BE THE RISK OF SCT SHOWERS AND THUNDERSTORMS DURING THE DAY SATURDAY WITH A FEW STRONG STORMS POSSIBLE...WIND AND HEAVY RAIN. SUNDAY...FRONT BEGINS TO MOVE OFFSHORE SLOWLY BUT SHOWERS MAY LINGER ESPECIALLY IN THE MORNING. && .CLIMATE... BOSTON LOGAN AIRPORT REACHED 93 DEGREES TODAY. THIS IS THE WARMEST TEMPERATURE IN BOSTON SO FAR THIS SUMMER. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...DOODY/DUNTEN SHORT TERM...DUNTEN LONG TERM...NOCERA AVIATION...NOCERA/DUNTEN MARINE...NOCERA/DUNTEN CLIMATE...
Hazardous weather outlook, Sep 2, 5:01 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 501 PM EDT TUE SEP 2 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 501 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS LATE AFTERNOON AND TONIGHT MAY RESULT IN TORRENTIAL RAINFALL AND A VERY LOCALIZED FLOOD THREAT. THE BEST CHANCE FOR THIS WOULD BE IN URBANIZED AREAS. THERE ALSO IS A LOW PROBABILITY OF A FEW STRONG THUNDERSTORM WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND PERHAPS VERY LOCALIZED FLOODING ON SATURDAY. THERE ALSO IS A LOW PROBABILITY OF A FEW STRONG THUNDERSTORM WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-032115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 501 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 3, 12:58 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 AM EDT WED SEP 3 2014
MAZ003-004-026-NHZ011-015-030545-
EASTERN FRANKLIN-NORTHWEST MIDDLESEX COUNTY-NORTHERN
WORCESTER-CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
1258 AM EDT WED SEP 3 2014
...A LINE OF HEAVY SHOWERS DEVELOPING IN EAST CENTRAL FRANKLIN...
NORTHWESTERN WORCESTER...NORTHWESTERN MIDDLESEX...SOUTHWESTERN
HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES COUNTIES...
AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ORANGE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THESE SHOWERS. ITS
POSSIBLE THAT A FEW OF THESE HEAVIER SHOWERS COULD DEVELOP INTO
ISOLATED THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS ACTIVITY. MINOR URBAN
AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4270 7163 4241 7242 4242 7243 4264 7238
4289 7202
TIME...MOT...LOC 0457Z 222DEG 54KT 4255 7231
FRANKSpecial weather statement, Sep 3, 1:27 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
127 AM EDT WED SEP 3 2014
MAZ004-026-NHZ012-015-030600-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-EASTERN
HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-
127 AM EDT WED SEP 3 2014
...HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORM IN NORTHWESTERN
WORCESTER...NORTHWESTERN MIDDLESEX...SOUTH CENTRAL HILLSBOROUGH AND
SOUTHEASTERN CHESHIRE COUNTIES...
AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW IPSWICH...OR 7 MILES NORTHWEST OF
FITCHBURG...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
NASHUA...FITCHBURG...MERRIMACK...BEDFORD...GARDNER...GOFFSTOWN...
MILFORD...AMHERST...WINCHENDON...LUNENBURG...TOWNSEND...LITCHFIELD...
TEMPLETON...HOLLIS...WESTMINSTER...ASHBURNHAM...BARRE...NEW BOSTON...
NEW IPSWICH AND BROOKLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4282 7146 4240 7216 4265 7207 4271 7199
4271 7193 4276 7193 4301 7161
TIME...MOT...LOC 0525Z 222DEG 53KT 4270 7189
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:58 AM EDT | Special Weather Statement | BOX | Cheshire | 47 min |
| Sep 3, 1:27 AM EDT | Special Weather Statement | BOX | Hillsborough | 33 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.